Nebraska, 2011Tornadoes in Nebraska, June 19, 2011
June 19, 2011 · NWS GLD · 3 events in 2 counties and zones
Several rounds of severe storms moved across southern Nebraska during the evening hours, resulting in three tornadoes over Dundy and Red Willow counties. None of the tornadoes resulted in significant damage as they remained over open fields.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of severe storms moved across southern Nebraska during the evening hours, resulting in three tornadoes over Dundy and Red Willow counties. None of the tornadoes resulted in significant damage as they remained over open fields.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 4:19 PM MST, 25 minutes earlier.
Area forecast discussion, Jun 19, 4:19 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT SUN JUN 19 2011
.DISCUSSION...
200 PM MDT SUN JUN 19 2011
UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY
MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA
MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN
CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH
LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY.
FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET
DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY
MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY.
PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND
NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE
SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW
THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM
SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY
TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE
NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE.
UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES
WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY
LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM.
NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED
ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE
WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND
WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR
WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA.
THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN
BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR
NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR
THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND
SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH.
007
&&
.AVIATION...
519 PM MDT SUN JUN 19 2011
FOR THE OOZ TAFS...COMPLICATED WEATHER SCENARIO THIS TAF PERIOD.
THUNDERSTORMS HAVE DEVELOPED OVER NE CO AND SW NE AND MOVING
NORTHEAST. HIGH RESOLUTION MODEL DEPICTING THUNDERSTORMS MOVING
FROM NE CO INTO SW NE FROM 04-08Z. HAVE SHOWN THIS WITH A TEMPO
TSRA AT KMCK...AND HAVE VCTS AT KGLD. WILL HAVE VCTS GOING AT BOTH
TERMINALS TILL 12Z AT KGLD AND 14Z AT KMCK. AFTERWARDS...PRECIP ON
THE BACKSIDE OF LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA. HAVE
-SHRA AND VCTS WITH MVFR CIGS/VIS AT BOTH TERMINALS THROUGH END OF
TAF PERIOD. CIGS/VIS MAY BOUNCE FROM MVFR TO IFR AT TIMES IN
HEAVIER PRECIP.
BAS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 19, 1:35 PM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT SUN JUN 19 2011
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF
INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO
AND FAR SOUTHWEST NEBRASKA.
LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN
ARE ALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS
THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT.
WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH
OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE
HEAVY AT TIMES.
FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF
INTERSTATE 70 THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 19, 3:47 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUN 19 2011
NEZ079>081-192315-
DUNDY-HITCHCOCK-RED WILLOW-
547 PM CDT SUN JUN 19 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST
NEBRASKA...
AT 443 PM MDT/543 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAIGLER TO MAX TO MCCOOK...MOVING
NORTH AT 20 MPH.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10020 4001 10205 4035 10205 4035 10020
TIME...MOT...LOC 2246Z 252DEG 15KT 4013 10195 4016 10137
4025 10063
024Tornado, Dundy
- When
- June 19, 4:44 PM MST to 4:46 PM MST
- Where
- Dundy County, 7.02 mi NW of Max to 6.46 mi NNW of Max
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 50 yd
- Property damage
- $35,000
- Reported by
- Storm Chaser
- Coordinates
- 40.193, -101.492
Storm chaser reported the tornado remained mostly over open fields in rural Dundy county. Newspaper accounts stated that one center pivot system was overturned, and a barn roof was damaged.
Tornado, Dundy
- When
- June 19, 5:01 PM MST to 5:07 PM MST
- Where
- Dundy County, 19.21 mi NNW of Max to 18.86 mi NNW of Max
- Rating
- EF0
- Path length
- 1.93 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 40.366, -101.570
Storm chaser reported this second tornado north of Benkelman about 15 minutes after the first tornado. This tornado was west of Highway 61 and also remained over open fields with no known damage.
Tornado, Red Willow
- When
- June 19, 7:20 PM CST to 7:25 PM CST
- Where
- Red Willow County, 5.58 mi N of Perry to 6.94 mi NNE of Perry
- Rating
- EF0
- Path length
- 2.5 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 40.300, -100.707
Storm chaser reported a large dusty tornado NNW of McCook. The county emergency manager did not receive any reports of damage from the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325186, 325195, 325199.